MAUDE Adverse Event Report: ETHICON INC. PROLENE HERNIA SYSTEM MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE HERNIA SYSTEM MESH; MESH, SURGICAL, POLYMERIC
Catalog Number PHSM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932); Pain (1994); Obstruction/Occlusion (2422); Insufficient Information (4580)
Date of Event 11/12/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.If in your possession, may we have a copy of your operative report? 2.Does ethicon have your permission to contact your surgeon, if we would like to request more clinical information to be used for a product quality complaint investigation? 3.If so, please provide your surgeon¿s name and contact information and fill out the attached consent form? (email address, phone number, address).
 
Event or Problem Description
It was reported that a patient underwent an inguinal hernia repair procedure on (b)(6) 2008 and mesh was implanted.The patient reported they had: chronically sharp pain in the right groin.Obstruction of the right seminal fluid, inflammation of the prostate, epididymis and testicle of the right and right seminal vesicles.Chronic pain of the right testis.Reoperation made on (b)(6) 2015.Rely on removing a piece of surgical mesh with solid infiltration from this seminal fluid.Multiple steroid locks, right groin injection lignocaine.Treated in the clinic of pain treatment with a permanent effect.The need for multiple rehabilitation treatments carried out in stations and sanatoriums.Additional information was requested.

Brand Name
PROLENE HERNIA SYSTEM MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25477127
Report Number2210968-2026-06234
Device Sequence Number15744421
Product Code FTL
UDI-Device Identifier10705031048997
UDI-Public(01)10705031048997(17)130131(10)19117-01
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2013
Device Catalogue NumberPHSM
Device Lot Number19117-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Supplement Date Received by Manufacturer07/02/2026
08/12/2026
Initial Report FDA Received Date06/11/2026
Supplement Report FDA Received Date07/29/2026
08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown